This is topic Severe prolonged diarrhea in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/89048

Posted by susanschn (Member # 19352) on :
 
My mother had a seven month bout with severe diarrhea right before being diagnosed with Lyme. It finally got under control with prescribed lotronex by a gastrointestinal doctor.

Then the Lyme diagnosis and she began the antibiotics. The diarrhea has returned with a vengeance and has been uncontrollable for the past two weeks. She goes 16 times a day and has accidents because she cannot walk (probably Lyme related) and cannot get to the bathroom.

She is losing so much weight and is in extreme pain. All antibiotics and anti inflammatory medications have been stopped in order to get the diarrhea under control, but it is not getting any better. She is on a very restricted, bland diet.

It seems that she may need to be in the hospital, but I don't know what they might do to her there that could make the Lyme worse. Prior to Lyme diagnosis other doctors gave her so many steroid injections that it has caused her to develop glaucoma.

What does anyone know about how to get this diarrhea under control the best? Once she gets it under control, then she can return to trying to treat the Lyme, but until then she is really suffering.

Any suggestions are very much appreciated. She is a frail 78 year old woman who was active and in pretty good health before the Lyme started. She is frustrated and depressed, homebound and unable to do much to help herself. She cannot even walk.
 
Posted by lymie tony z (Member # 5130) on :
 
Hi Susan,
I'm very sorry to hear your dear mom is having such a tough time of it with her bouts of diarrhea.

Where in Florida do you or your mom reside?
Which LLMD are you using?

Any LLMD worth his weight in cheetes would have provided her with the information needed whenever he/she prescribed her antibiotics to treat her lyme disease.


If your mom had this diarrhea problem prior to the lyme diagnosis. What was the diagnosis causeing the diarrhea?

There is always a danger in older folks due to their understandably longer exposure with contaminants in our lovely planets air, water, plants, meat or fish.

Clostridium Difficile(spl)is primarily the culprit in the aged.

If it were'nt so serious, I would'nt mind having some of it right now as my pain meds constipate the heck out of me.

Also

There are more overweight lymies out here then annorexic. Having said that however, I ran into at least two in the greater Tampa area while I resided there for approx., eight years.

Unfortunately, as far as research has been done(very little)due to that other disease called "lackamoney". No one has come up with the reason for either symptom of our buddy lyme and company.

I would suggest you yak it over with your llmd or mainstream duck and have a stool sample sent in to a laboratory to check for parasites and or any other little creepy crawler that she's blasting out of her poor overworked hein'y!

In the mean time....always remember that whenever we lymies take antibiotics to kill off the bad bugs, the drugs can't tell the difference from good bugs(flora)in the gut and digestive system. Begining as far up as the mouth.

So, always have live culture yogurt(no sugar)I would suggest wheat germ instead of real fruit due to the sugar content in the fruit kicking off a nasty yeasty condition.
Possibly some form of anti-fungal or supplement equivalent as I have heard some folks utilizing different tree oils or extracts.

A lot of the bad bugs/fungus are opportunistic little critters and grow much faster then most of the good flora in our systems. Ya gotta stay on top of that situation.
I suggest Burrascano's procedure's in these areas in the future. Once you find out just what might be causeing the diarrhea's return.

Antibiotics, won't kill Virus or fungal bugs.

Like I suggested....find out what's up/at present or prior to the lyme diagnosis from your duck/ then do some checking in the newbies sections or just ask around here, before taking anything in the future.

Hope your Dear Mom is well soon.
zman


So, what did the doctors deduce was causeing her problems with diarrhea?
 
Posted by randibear (Member # 11290) on :
 
i had a recent bouth with biaxin which started with horrible stomach and lower abdominal pain. the diahhrea was horrible. turned out they thought it "might" be c. difficile and gave me xifaxan for three times for three days.

it seems to haved helped but now i can't take anymore. rats.

please mention this and get it looked out. it can be very serious stuff.
 
Posted by ping (Member # 6974) on :
 
susanschn - Severe diarrhea, such as you've described with your mother, was one of my worst sx's, before, during and even after tx. Needless to say, it completely ruined by social life.

There's a myriad of contributors that could be responsible for your Mom''s condition:

1. Food sensitivities - Esp. wheat and gluten containing foods. She might have to eliminate ALL these things from her diet.

2. Yeast - This was already mentioned and can't be stressed enough. The starches and sugar will have to be eliminated. What sugar can be had will likely be in the form of apples (Granny Smith, my fav) and berries. No juices! They'll drive the bowels nuts.

3. Macrolide abx - Esp. azithromycin for me. They will make the bowels virtually uncontrollable. If your mother is taking a macrolide, please call your doc and get her switched!

As you know, the type of bowel sx's you talk about are very, very dangerous, causing dehydration and loss of vital minerals, etc. You might want to ask the doc if you can stop your Mom's abx a short while to get any yeast and food sensitivities cleared up and under control, then re-start slowly, at low doses and build up.

Keep in touch with us and my best to you and your Mom.
 
Posted by Tish (Member # 18029) on :
 
I say check for c. difficile. It's a horrible thing that gives the most terrible irritating diarrhea.
It is also very dangerous if it gets out of control. It's a common problem for those on antibiotics.
 
Posted by Lymetoo (Member # 743) on :
 
Definitely check into c.diff and/or yeast. I am so sorry your mother is suffering so much. It makes my heart break.

Keep searching for the answer!

If she ends up in the hospital, be sure to tell them NO STEROIDS! Just say she can't tolerate them.

PS.. What is she currently eating?
 
Posted by blinkie (Member # 14470) on :
 
Your mother should be tested for C difficile.
 
Posted by WildCondor (Member # 434) on :
 
Ditto...get her checked for c.diff. I would have her strop all antibiotics until the diarrhea subsides. Make SURE she is taking FLorastor! That is essential to ANYONE on antibiotics for Lyme.

Read this

www.wildcondor.com/toughbug.html
 
Posted by Carol in PA (Member # 5338) on :
 
Look into SeaCure.

Look into aloe mucilaginous polysaccharide (A.M.P.).
http://www.ampfloracel.com/

Carol
 
Posted by Lymetoo (Member # 743) on :
 
Susan??
 


Powered by UBB.classic™ 6.7.3